Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2014, 2:41 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 2:41 PM MDT (20:41 UTC)
- Expired
- Jun 6, 2014, 3:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:46 PM MDT | HAIL 1.25 | 4 Ne Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:38 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS55 KPUB 062041
SVRPUB
COC061-099-062130-
/O.NEW.KPUB.SV.W.0041.140606T2041Z-140606T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 330 PM MDT
* AT 240 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
MOVING NORTHEAST AT 10 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 10255 3812 10271 3835 10251 3810 10220
TIME...MOT...LOC 2040Z 223DEG 8KT 3812 10257
HAIL...1.50IN
WIND...60MPH
$$
PGW4 follow-up statements
372
WWUS55 KPUB 062044
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI JUN 6 2014
COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
243 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES...
AT 243 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 10 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 10252 3814 10267 3835 10251 3815 10227
TIME...MOT...LOC 2043Z 223DEG 8KT 3813 10256
HAIL...1.50IN
WIND...60MPH
$$
PJC399
WWUS55 KPUB 062053
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT FRI JUN 6 2014
COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
252 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES...
AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 10 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3809 10251 3816 10264 3835 10251 3816 10228
TIME...MOT...LOC 2052Z 223DEG 8KT 3815 10254
HAIL...1.50IN
WIND...60MPH
$$
PJC684
WWUS55 KPUB 062103
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI JUN 6 2014
COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
303 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTH CENTRAL PROWERS COUNTIES...
AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LAMAR...MOVING NORTHEAST AT 10 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTH CENTRAL PROWERS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3812 10250 3818 10261 3835 10251 3817 10230
TIME...MOT...LOC 2103Z 223DEG 8KT 3817 10252
HAIL...1.50IN
WIND...60MPH
$$
PJC987
WWUS55 KPUB 062124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT FRI JUN 6 2014
COC071-062200-
/O.CON.KPUB.SV.W.0046.000000T0000Z-140606T2200Z/
LAS ANIMAS CO-
324 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...
AT 324 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF KIM...OR 42 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3723 10372 3741 10385 3753 10355 3728 10344
TIME...MOT...LOC 2124Z 254DEG 33KT 3736 10360
HAIL...1.00IN
WIND...60MPH
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:03 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 6, 11:03 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT FRI JUN 6 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 517 AM MDT FRI JUN 6 2014 ...SEVERE WEATHER EXPECTED AGAIN THIS AFTERNOON AND EVENING... CURRENTLY...A DISTURBANCE IN THE WESTERLY FLOW ALOFT IS CURRENTLY TRACKING EAST ACROSS NORTHEAST COLORADO. AT THE SURFACE...LOW LEVEL EASTERLY FLOW CONTINUES TO BRING MOISTURE ACROSS THE PLAINS. A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER NORTHERN PUEBLO...NORTH INTO EL PASO COUNTY EARLY THIS MORNING. RADAR IS ALSO STARTING TO INDICATING SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHERN NEW MEXICO...INTO FAR SOUTHEAST COLORADO. THE MAIN THREATS EARLY THIS MORNING WILL BE SMALL HAIL AND BRIEF HEAVY RAINFALL. MOST HIGH RES MODEL GUIDANCE DISSIPATES THIS SHOWER AND THUNDERSTORM ACTIVITY BY 8 AM AS THE UPPER LEVEL DISTURBANCE MOVES EAST INTO KANSAS. TODAY...WESTERLY FLOW ALOFT WILL CONTINUE WITH ANOTHER SHORTWAVE DISTURBANCE MOVING ACROSS SOUTHERN COLORADO BY THIS AFTERNOON. LOW LEVEL FLOW WILL TURN SOUTHERLY BY MID MORNING WITH MOISTURE REMAINING POOLED ACROSS THE EASTERN PLAINS. MODEL GUIDANCE SUGGESTS CAPE VALUES AROUND 2500 J/KG BY 18Z. MOST HIGH RES MODEL GUIDANCE DEVELOP CONVECTION BY 18-19Z OVER THE EASTERN MOUNTAINS...INTO THE PALMER DIVIDE AND RATON RIDGE. EXPECT THE THUNDERSTORM ACTIVITY TO SHIFT EAST BY MID AFTERNOON...INTO THE I-25 CORRIDOR...AND THEN EAST ACROSS THE EASTERN PLAINS THROUGH THE AFTERNOON AND EVENING. GIVEN THE INSTABILITY AND MODEST SHEAR VALUES...THE PRIMARY CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. UPDRAFT HELICITY VALUES ARE NOT AS IMPRESSIVE ON THE VARIOUS WRF SOLUTIONS...AND THAT WILL LIKELY LIMIT THE TORNADO THREAT THIS AFTERNOON AND EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE WILL BE THE POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON BURN SCAR. IF ONE OF THESE THUNDERSTORMS SHOULD MOVE OVER THE BURN SCAR...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. PEOPLE IN AND AROUND THE BURN SCAR SHOULD MONITOR ANY THUNDERSTORM ACTIVITY...ESPECIALLY LATE THIS MORNING THROUGH THIS AFTERNOON. TONIGHT...MODELS IN AGREEMENT WITH SHOWER AND THUNDERSTORM ACTIVITY TRANSVERSING THE EASTERN PLAINS THROUGH THE EVENING HOURS. THE MAIN QUESTION WILL BE IF ANY CONVECTION REDEVELOPS LATER DURING THE OVERNIGHT HOURS. GIVEN THE ABUNDANT MOISTURE AND LIKELIHOOD OF OUTFLOW BOUNDARIES...HAVE A FEELING A FEW SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OUT NEAR THE KANSAS BORDER...AND SOUTH ALONG THE NEW MEXICO BORDER. THE MAIN THREATS WITH NOCTURNAL CONVECTION WILL LIKELY BE SMALL HAIL AND GUSTY WINDS...ALONG WITH BRIEF HEAVY RAINFALL. MOZLEY .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 517 AM MDT FRI JUN 6 2014 ...CONTINUED ACTIVE THROUGH THE WEEKEND...DRIER MONDAY INTO WEDNESDAY...THEN ACTIVE AGAIN... PATTERN WILL REMAIN ACTIVE THROUGH THE WEEKEND. IN FACT...IT WILL LIKELY BE MORE ACTIVE...WITH WETTER STORMS...MORE WIDESPREAD STORMS AND STILL SOME SEVERE WEATHER TO CONTEND WITH. A SERIES OF WAVES WILL DROP SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY AS AN UPPER TROUGH DRIFTS ACROSS THE REGION FROM THE PACIFIC NORTHWEST. THESE WAVES WILL BE ACCOMPANIED BY AREAS OF SURFACE HIGH PRESSURE DROPPING SOUTH THROUGH THE PLAINS...INCREASING LOW LEVEL UPSLOPE FLOW ACROSS THE PLAINS UP INTO TO THE EASTERN MOUNTAINS. SO...LIKELY A WET PERIOD AHEAD FOR MUCH OF THE EAST...WITH LESS ACTIVITY AS YOU HEAD WESTWARD...FARTHER FROM THE UPSLOPE FLOW. CONCERNS WILL INCREASE REGARDING THE THREAT OF FLOODING...ESPECIALLY ON THE BURN SCARS...BUT ALSO FOR AREAS RIVERS AND STREAMS THAT ARE CURRENTLY FULL FROM SNOWMELT. MONDAY THROUGH MUCH OF WEDNESDAY...CURRENTLY LOOKS WARMER AND DRIER AS THE UPPER TROUGH MOVES EAST OF THE AREA AND SHORT WAVE RIDGING MOVES IN FROM THE WEST. WEDNESDAY NIGHT AND THURSDAY...THE PATTERN LOOKS TO MOISTEN UP AGAIN AS ANOTHER DISTURBANCE MOVES THROUGH THE RIDGE OVER COLORADO. THE DISTURBANCE LOOKS TO SEND ANOTHER SURGE OF MOIST...UPSLOPE WINDS SOUTH INTO EASTERN COLORADO...FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME SEVERE AND SOME WET. LW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1102 AM MDT FRI JUN 6 2014 SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AROUND NOON...THEN SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE OVER OR NEAR THE KCOS AND KPUB TERMINALS...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 50 KTS POSSIBLE. HAVE INTRODUCED SOME GUSTS TO 40KTS ALONG WITH GS IN A TEMPO GROUP TO COVER THE POTENTIAL. HIGHEST THREAT WINDOW FOR KCOS WILL BE BETWEEN 20Z-23Z. AND HIGHEST THREAT WINDOW FOR PUB WILL BE FROM 22Z AND 01Z. KALS COULD ALSO SEE AN ISOLATED THUNDERSTORM...BUT THESE WILL BE LESS LIKELY TO IMPACT THE TERMINAL. EXPECTING ANOTHER ROUND OF STRATUS FOR THE SOUTHEAST PLAINS TONIGHT...BUT CIGS SHOULD REMAIN VFR TO MVFR...AND PLAN TO KEEP THEM IN THE VFR CATEGORY FOR NOW. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT FRI JUN 6 2014 COZ058>089-093>099-071715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TO RE-DEVELOP AROUND NOON OVER THE EASTERN MOUNTAINS. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 50 MPH ARE EXPECTED INITIALLY AS STORMS DEVELOP. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IF ONE OF THESE THUNDERSTORMS MOVES OVER THE WALDO CANYON BURN SCAR...FLASH FLOODING WILL BE POSSIBLE. THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND SPREAD EAST ACROSS THE EASTERN COLORADO PLAINS THROUGH THE AFTERNOON. AS THEY MOVE EAST...THEY WILL STRENGTHEN WITH SEVERAL STRONG TO SEVERE STORMS LIKELY...WITH LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE THUNDERSTORM ACTIVITY WILL SHIFT EAST INTO KANSAS BY MIDNIGHT. ANOTHER ROUND OF SHOWER AND THUNDERSTORMS ACTIVITY WILL BE POSSIBLE ALONG THE KANSAS AND NEW MEXICO BORDERS LATE TONIGHT INTO SATURDAY MORNING. THE EXACT LOCATION OF DEVELOPMENT WILL DEPEND HIGHLY ON WHERE OUTFLOW BOUNDARIES RESIDE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST ACROSS THE REGION THIS WEEKEND INCREASING LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN MOUNTAINS AND PLAINS. THIS WILL BRING INCREASING SHOWERS AND THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. AREAS FARTHER WEST WILL SEE LESS ACTIVITY BUT STILL SEE SOME SHOWERS AND THUNDERSTORMS. PRIMARY STORM THREATS OVER THE WEEKEND WILL INCLUDE HEAVY RAIN...FLOODING...LARGE HAIL AND LIGHTNING. THE FLOOD THREAT WILL BE GREATEST ON AREA BURN SCARS. HOWEVER...AREA STREAMS AND RIVERS SWOLLEN BY RECENT SNOWMELT WILL ALSO BE SUSCEPTIBLE. AFTER A DRYING TREND MONDAY THROUGH MOST OF WEDNESDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN WEDNESDAY NIGHT INTO THURSDAY AS A NEW WEATHER DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS ALL OF THE SOUTHEASTERN PLAINS THIS AFTERNOON AND TONIGHT. 31/23
In the hours before
Local storm report, Jun 6, 1:33 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 1 WSW BONCARBO 37.21N 104.72W
06/06/2014 M2.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
PJCSpecial weather statement, Jun 6, 1:40 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT FRI JUN 6 2014 COZ081-082-084-085-062030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 140 PM MDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 230 PM MDT... AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORISSANT...OR 26 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALDO BURN SCAR...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CRYSTOLA...CASCADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3882 10485 3889 10533 3908 10533 3909 10482 TIME...MOT...LOC 1938Z 274DEG 20KT 3899 10528 KT
Special weather statement, Jun 6, 1:55 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT FRI JUN 6 2014 COZ081-084-085-062030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 155 PM MDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 230 PM MDT... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PALMER LAKE...OR 18 MILES NORTH OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE...GLENEAGLE AND BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3889 10470 3904 10503 3913 10499 3913 10459 TIME...MOT...LOC 1955Z 290DEG 15KT 3910 10491 KT
Local storm report, Jun 6, 2:00 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TORNADO 7 E TRINIDAD 37.17N 104.38W
06/06/2014 LAS ANIMAS CO LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BY SHERRIFS OFFICE IN
TRINIDAD.
&&
MNSpecial weather statement, Jun 6, 2:28 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT FRI JUN 6 2014
COZ081-082-084-085-062100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
228 PM MDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 300 PM MDT...
AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIVIDE...OR 19 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.
IF IT MAINTAINS ITS CURRENT INTENSITY AND TRACK...RAINFALL AMOUNTS
UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN SCAR WITH THIS
STORM. HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER
AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WALDO BURN SCAR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3889 10475 3884 10521 3901 10527 3913 10489
3913 10483
TIME...MOT...LOC 2027Z 257DEG 17KT 3895 10515
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:13 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 5, 6:18 PM MDT | Special Weather Statement | PUB | Elbert | 27 min |
| Jun 5, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 51 min |
| Jun 5, 6:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 5, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
| Jun 5, 7:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 5, 7:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 39 min |
| Jun 5, 7:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 5, 8:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 5, 8:11 PM MDT | Tornado Warning | PUB | Bent, Prowers | 34 min |
| Jun 5, 8:24 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 51 min |
| Jun 5, 8:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Jun 5, 8:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jun 5, 8:42 PM MDT | Tornado Warning | PUB | Bent, Prowers | 33 min |
| Jun 5, 9:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jun 5, 9:20 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 5, 9:22 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 5, 9:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 5, 10:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 5, 10:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jun 5, 10:24 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 51 min |
| Jun 5, 11:11 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 38 min |
| Jun 6, 12:13 AM MDT | Special Weather Statement | PUB | Prowers | 92 min |
| Jun 6, 2:30 AM MDT | Special Weather Statement | PUB | Elbert | 30 min |
| Jun 6, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 6, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 43 min |
| Jun 6, 1:40 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jun 6, 1:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 6, 1:56 PM MDT | Tornado Warning | PUB | Las Animas | 34 min |
| Jun 6, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Jun 6, 2:23 PM MDT | Tornado Warning | PUB | Las Animas | 37 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jun 6, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 6, 2:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 6, 2:52 PM MDT | Tornado Warning | PUB | Las Animas | 23 min |
| Jun 6, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 6, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 40 min |
| Jun 6, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 6, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 50 min |
| Jun 6, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 50 min |
| Jun 6, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| Jun 6, 3:17 PM MDT | Tornado Warning | PUB | Baca, Bent, Las Animas | 28 min |
| Jun 6, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 19 min |
| Jun 6, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 23 min |
| Jun 6, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 45 min |
| Jun 6, 3:51 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 39 min |
| Jun 6, 3:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 6, 4:10 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 46 min |
| Jun 6, 4:15 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 60 min |
| Jun 6, 4:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 6, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jun 6, 4:51 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jun 6, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jun 6, 5:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 6, 5:44 PM MDT | Special Weather Statement | PUB | Kiowa | 91 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.